MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 NIAGARA SLIMCATH; ACUTE DIALYSIS CATHETER

C.R. BARD, INC. (BASD) -3006260740 NIAGARA SLIMCATH; ACUTE DIALYSIS CATHETER
Model Number N/A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer, during an emergency procedure the catheter insertion guide bent, making it difficult to insert the device.Additional information: it was reported there was no serious damage, but it was necessary to repeat the medical procedure of inserting a new dialysis catheter.There were no changes to the treatment, only a slowdown in the procedure.01/28/2025 - during evaluation of the returned guidewire, some core wire weakness was observed at the proximal end.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a bent guidewire is confirmed, but the exact cause could not be determined.One 0.038 in.J-tip guidewire was returned for evaluation.An initial visual observation of the returned guidewire showed little use residues throughout the returned sample.A slight bend was observed along the length of the guidewire.The guidewire was observed to be curved, and the j-tip was observed to have less curvature than its original design.A tactile evaluation of the returned guidewire revealed some core wire weakness observed at the proximal end of the guidewire.The guidewire felt like it was clicking into place and floppy.A root cause of this failure could not be determined due to the device being used, as handling or other unknown factors may have contributed to the device failure.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
NIAGARA SLIMCATH
Common Device Name
ACUTE DIALYSIS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21462378
Report Number3006260740-2025-00968
Device Sequence Number12708121
Product Code MPB
UDI-Device Identifier00801741045370
UDI-Public(01)00801741045370(11)230112(17)250430(10)REGV3544
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K010778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberN/A
Device Catalogue Number5553240
Device Lot NumberREGV3544
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Initial Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown